MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM; PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES

EDWARDS LIFESCIENCES EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM; PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES
Model Number 9850EV48US
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer's investigation is ongoing and a follow-up report will be submitted when the investigation is complete.
 
Event or Problem Description
Edwards received notification of a transcatheter tricuspid valve replacement (ttvr) procedure involving the evoque system, during which heavy annular calcium interfered with anchor positioning.Upon final release, the valve shifted ventricular.The evoque valve was stabilized using a snare inserted via the femoral approach.Due to moderate paravalvular leak (pvl), a 29mm sapien valve was implanted within the evoque valve, aligning its sealing skirt with the evoque locking tabs to minimize pvl.Final result was trace tricuspid regurgitation.The patient had severe tricuspid stenosis with leaflet calcification, and pre-dilation with a 28mm balloon was performed to improve orifice size.Despite initial challenges with calcium interaction, the procedure concluded with satisfactory hemodynamic outcome.It is suspected that heavy annular calcium contributed to suboptimal anchor engagement and valve shift during deployment.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b4, g3, g6, h2, h6, and h11.Additional type of investigation codes that were unable to be added in h6: analysis of images.Labeling review.Based on the complaint investigation, the complaint for valve deployed too ventricular was confirmed with objective evidence.The device history record review was completed, and this device passed all manufacturing and sterilization inspections.No nonconformances related to the complaint event were identified.A review of the screening information demonstrated that the patient anatomy was highly complex due to severe tricuspid calcification and moderate stenosis.The patient's tricuspid valve morphology was a stenotic tri-leaflet valve with significant leaflet calcification extending to the chords.The imaging evaluation demonstrated that the valve was compressed by the patient's calcification of the tricuspid valve.The patient's calcification prevented the valve from deploying at the correct height within the annulus and led to the valve being deployed too ventricular with the locking tabs of the valve observed to be at the level of the annular plane.Valve settling events such as valve deployed too ventricular and valve deployed too atrial may be caused by a variety of factors such as minor subvalvular interaction that causes a drop immediately upon deployment.Additionally, these events may be caused by other procedural factors such as the inability to capture the leaflets or volume management.Typically, these events do not require interventions.The screening process verifies papillary muscle locations for events such as these if diastolic oversizing is not ideal.No preventative or corrective actions are required because there are no confirmed product or labeling/ifu/training material non-conformances affecting distributed product and no other triggers have been met.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b4, g3, g6, h2, h6, and h11.Upon review of additional information received, this mdr is linked/related to mfr report number 2015691-2025-09603 on complaint number (b)(4).Due to (b)(4) with mfr report number 2015691-2025-09603 being a duplicate of this complaint, that complaint and mdr will be voided, and this mdr will remain.Based on the complaint investigation, the complaint for valve deployed too ventricular was confirmed with objective evidence.The device history record review was completed, and this device passed all manufacturing and sterilization inspections.No nonconformances related to the complaint event were identified.Additional information was received through article about the patient medical history.The patient was an 87-year-old male with chronic obstructive pulmonary disease (copd), chronic kidney issues, heavy smoking history, and nyha class iii symptoms.The article calls out the guidance of intracardiac echocardiography (ice) and demonstrates the compression on the evoque valve frame with the postero-septal part of the frame falling down.Valve settling events such as valve deployed too ventricular and valve deployed too atrial may be caused by a variety of factors such as minor subvalvular interaction that causes a drop immediately upon deployment.Additionally, these events may be caused by other procedural factors such as the inability to capture the leaflets or volume management.Typically, these events do not require interventions.The screening process verifies papillary muscle locations for events such as these if diastolic oversizing is not ideal.Since there are no confirmed product or labeling/ifu/training material non-conformances affecting distributed product and no other triggers have been met, no preventative or corrective actions were required.

Brand Name
EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM
Common Device Name
PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key22388902
Report Number2015691-2025-05398
Device Sequence Number20577776
Product Code NPW
UDI-Device Identifier00690103217452
UDI-Public(01)00690103217452(17)270106(11)250106
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P230013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9850EV48US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by Manufacturer08/06/2025
12/02/2025
Initial Report FDA Received Date07/02/2025
Supplement Report FDA Received Date08/12/2025
12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale